Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 5, 2009, 6:35 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 5, 2009, 8:06 PM EDT
- In force
- 91 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Halifax County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 052235
FFWRAH
NCC083-185-060130-
/O.NEW.KRAH.FF.W.0027.090805T2235Z-090806T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHEASTERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES...JUST NORTH AND NORTHWEST OF
LITTLETON. DOPPLER RADAR INDICATED OVER 4 INCHES OF RAIN LIKELY
HAD FALLEN SINCE 5 PM IN VICINITY OF LITTLETON...ALONG HIGHWAY
158. ANOTHER INCH OF RAIN IS POSSIBLE BEFORE THUNDERSTORMS MOVE
AWAY BETWEEN 630 PM AND 730 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3656 7790 3651 7789 3648 7777 3648 7766
3647 7764 3644 7763 3643 7761 3628 7761
3641 7809 3655 7809
$$
DJF2 follow-up statements
000
WGUS72 KRAH 052258
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT WED AUG 5 2009
NCC083-185-060130-
/O.CON.KRAH.FF.W.0027.000000T0000Z-090806T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
658 PM EDT WED AUG 5 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA.
THE PRIMARY AREA OF HEAVY RAIN WAS NEAR AND JUST NORTH OF
LITTLETON...ALONG HIGHWAY 158. DOPPLER RADAR ESTIMATED RAINFALL
TOTALS OVER 5.5 INCHES BETWEEN 5 PM AND JUST BEFORE 7 PM. SUCH HEAVY
RAIN WOULD FLOOD ROADS AND LOW LYING AREAS QUICKLY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE GASTON
AND LITTLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE WHERE WATER COVERS
THE ROAD.
&&
LAT...LON 3656 7790 3651 7789 3648 7777 3648 7766
3647 7764 3644 7763 3643 7761 3628 7761
3641 7809 3655 7809
$$
DJF000
WGUS72 KRAH 060006
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED AUG 5 2009
NCC083-185-060013-
/O.CAN.KRAH.FF.W.0027.000000T0000Z-090806T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-WARREN NC-
806 PM EDT WED AUG 5 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WARREN
AND NORTHWESTERN HALIFAX COUNTIES...
SHOWERS AND THUNDERSTORMS HAVE MOVED AWAY FROM NORTHEAST WARREN AND
NORTHWEST HALIFAX COUNTIES. LAW ENFORCEMENT REPORTED WATER STANDING
ALONG ROUTE 158 NEAR LITTLETON...BUT THE WATER HAD DRAINED AWAY.
WITH NO FLOODING REPORTS...THE FLASH FLOOD WARNING WILL BE CANCELLED.
STILL...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS MUCH AS
6 INCHES OF RAIN FELL NORTH AND NORTHEAST OF LITTLETON...WITH
RAINFALL TOTALS AS HIGH AS 3.5 INCHES IN NORTHERN WARREN COUNTY...
ALONG AND NORTH OF ROUTE 158. PERSONS SHOULD BE SURE TO STAY AWAY
FROM ANY STREAMS...CREEKS...AND DITCHES RUNNING HIGH AND FLOWING
FAST. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3656 7790 3651 7789 3648 7777 3648 7766
3647 7764 3644 7763 3643 7761 3628 7761
3641 7809 3655 7809
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:00 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 3:00 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR LONG TERM TIME NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 5 2009 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER WESTERN NORTH CAROLINA...WHILE AN APPROACHING UPPER LEVEL DISTURBANCE INCREASES THE CHANCE OF THUNDERSTORMS LATE TODAY AND TONIGHT. CONDITIONS SHOULD DRY SOME FOR FRIDAY...WITH A SMALL CHANCE FOR STORMS OVER THE WEEKEND AS TEMPERATURES WARM. && .NEAR TERM /THROUGH TONIGHT/... AS OF 140 PM WEDNESDAY... SHOWERS AND THUNDERSTORMS ARE LINING UP ALONG THE PIEDMONT TROF OVER THE HEART OF THE CWFA THIS AFTERNOON. COVERAGE WILL BE INCREASING IN THE EAST WHERE INSTABILITY IS THROUGH THE ROOF WITH MU CAPES EXCEEDING 3K JOULES. AS SUCH...WILL READJUST POPS TO CHANCE FOR THE AFTERNOON EAST...WITH CONVECTION IN THE WEST STILL EXPECTED TO BEGIN BLOSSOMING A LITTLE LATER IN THE EVENING AS THE UPPER TROF EDGES NEARER. EXPECT THE EASTERN DIURNALLY DRIVEN STORMS TO INITIALLY DIMINISH EARLY TONIGHT WITH LOSS OF INSOLATION...BUT WITH THE UPPER DYNAMICS MOVING EAST...SHOWERS AND SCATTERED TSRA WILL BE POSSIBLE ALL NIGHT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... AS OF 300 PM WEDNESDAY... THURSDAY...UPPER TROF WILL BE SLOW TO EXIT THE AREA...AND DRY AIR AND DIMINISHING POPS WILL BE SLOWLY PROGRESSING WEST TO EAST THROUGHOUT THE DAY. RAIN AND CLOUD COVER WILL POTENTIALLY HINDER MAX TEMPS... ESPECIALLY IN THE EAST. IT IS AUGUST...HOWEVER...AND THE SURFACE FRONT WILL NOT EXIT THE EAST UNTIL LATE...SO EVEN WITHOUT INSOLATION EXPECT HIGHS TO REACH THE MID AND UPPER 80S IN SOUTHWEST FLOW. WILL KEEP POPS IN THE CHANCE CATEGORY DUE TO REDUCED INSTABILITY...TAPERING TO SLIGHT CHANCE IN THE WEST WHICH SHOULD BE UNDER SOME SUBSIDENCE BEHIND THE UPPER SHORT WAVE. THURSDAY NIGHT...ALTHOUGH ANOTHER...WEAKER SHORTWAVE MOVES THROUGH CENTRAL NORTH CAROLINA OVERNIGHT...THE MEAN AIRMASS DRIES WITH GENERAL SUBSIDENCE DEVELOPING AS A WEAK SURFACE RIDGE BUILDS IN. THE NAM AND THE GFS ARE SIMILAR WITH BASIC FEATURES FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND WHILE THERE MAY BE A SHORT PERIOD WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN VICINITY OF INTERSTATE 95...CURRENTLY BELIEVE THE MID-EVENING HOURS ONWARD WILL BE DRY. WITH SUBSIDENCE IN PLACE FRIDAY...THE CHANCES FOR SHOWERS APPEARS SMALL. WEAK LIFT IS PRESENT FRIDAY ONLY ON THE NAM...BUT THE MEAN AIR MASS ON BOTH MODELS REMAIN DRY WITH OVERALL NEGATIVE MID-LEVEL VORTICITY ADVECTION IN PLACE OVER CENTRAL NORTH CAROLINA. BUFR SOUNDINGS ARE STABLE TO DEEP CONVECTION AND WILL SHOW A DRY DAY ON FRIDAY. ON SATURDAY...THE GFS HAS TRENDED DRIER...WHILE THE NAM BEGINS TO INCREASE INSTABILITY IN WARM-AIR ADVECTION. BOTH THE GFS AND THE NAM SHOW AN INCREASE IN 850MB THETA-E...BUT THE NAM IS THE ONLY MODEL AMONG THE TWO TO SUPPORT ANY QPF. BUFR SOUNDINGS ARE ONLY MODESTLY UNSTABLE...BUT AS A SURFACE TROUGH RETURNS AND BECOMES SOMEWHAT MORE PRONOUNCED ON THE GFS AND THE NAM...WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR THE MID-MORNING INTO THE EARLY EVENING. TEMPERATURES THROUGHOUT THE PERIOD WILL BE FORECAST CLOSE TO MOS GUIDANCE...WITH A NOTICEABLE INCREASE SATURDAY AS THE WARM-AIR ADVECTION TAKES SHAPE. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM WEDNESDAY... THE ECMWF CONTINUES TO BE VERY CONSISTENT WITH ITS DEPICTION OF THE UPPER RIDGE AXIS REMAINING JUST WEST OF THE CAROLINAS AS COMPARED TO THE OTHER OPERATIONAL MODELS...WHICH SUGGEST THE UPPER-LEVEL RIDGE WILL BUILD IN FAIRLY STRONGLY OVER THE WEEKEND AND INTO EARLY NEXT WEEK. WHILE AT TIMES IT IS DIFFICULT TO FOLLOW MORE CLOSELY THE OUTLIER...IN THIS CASE THE PERSISTENCE OF THE ECMWF AND THE MOS ENSEMBLE GUIDANCE ON AVERAGE SHOWING CHANCES FOR RAIN AT OR ABOVE CLIMATOLOGY SUGGEST KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...MAINLY DIURNALLY. FORCING FOR ANY PRECIPITATION WOULD BE A MID-LEVEL WAVE IN THE NORTHWEST FLOW ALOFT...IF THE ECMWF VERIFIES...AND THE PRESENCE OF A WEAK SURFACE TROUGH IN THE WARM...UNSTABLE AIR. THE SAME REGIME CONTINUES FOR MONDAY...AND EVEN THE ECMWF APPEARS DRIER IN THE MEAN THAN IN PREVIOUS RUNS. IT IS INTERESTING HOW MANY MOS ENSEMBLE MEMBERS ARE ABOVE CLIMATOLOGY WITH REGARD TO POPS ON MONDAY...BUT OF ALL DAYS IN THIS PERIOD THIS IS THE DAY WHERE THE CONSENSUS OF MODELS SUGGEST THE LEAST QPF AND THE DRIEST AIR OVERALL. WHILE IT IS STILL PRUDENT TO MAINTAIN SOME SMALL CHANCES FOR SHOWERS...JUST INTO THE SLIGHT CHANCE CATEGORY...FOR MONDAY... WAS TEMPTED TO GO DRY ON THIS DAY GIVEN SOME INDICATION OF SURFACE RIDGING ESPECIALLY EARLY IN THE DAY ON THE ECMWF. THE CONSENSUS OF THE GUIDANCE REMAINS CONSISTENT ON THE SUPPRESSION AND RETREAT OF THE UPPER-LEVEL RIDGE FOR TUESDAY INTO WEDNESDAY... AS AN UPPER-LEVEL TROUGH DEVELOPS OVER SOUTHEAST CANADA. THE PROGRESS OF THE SURFACE FRONT IS SOMEWHAT SLOWER THAN WAS THE CASE ON TUESDAY MODEL RUNS...WITH THE FRONT NOT GETTING CLOSE TO CENTRAL NORTH CAROLINA UNTIL WEDNESDAY. STILL...AS THE UPPER-LEVEL TROUGH BEGINS TO SHARPEN...THE SURFACE REFLECTION OF THE TROUGH SHARPENS AS WELL...WHICH SHOULD LEAD TO INCREASED CONVERGENCE AND A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS. CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD ALSO BE AIDED BY THE SOUTHWARD PROGRESSION OF THE UPPER JET CLOSER TO THE MID-ATLANTIC STATES. CHANCE POPS WILL BE IN PLACE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND IT IS QUITE POSSIBLE DURING AT LEAST ONE OR TWO PERIODS IN THIS TIME FRAME THE LOW CHANCES CURRENTLY FORECAST ON THE SIXTH AND SEVENTH DAY WILL INCREASE. MOS ENSEMBLE HIGHS HAVE TRENDED DOWNWARD...BUT THICKNESSES STILL SUPPORT READINGS IN THE 90S ACROSS CENTRAL NORTH CAROLINA SUNDAY THROUGH TUESDAY. ON MONDAY IN PARTICULAR...THICKNESSES WOULD SUPPORT HIGHS APPROACHING 100 IN SOME AREAS. THIS IS STILL SLIGHTLY BELOW RECORDS AT BOTH KGSO AND KRDU...WHICH HAVE RECORDS FROM 100 TO 104 SATURDAY THROUGH MONDAY. BASED ON SOME EVIDENCE TO THE CONTRARY...WILL HOLD OFF ON HIGHS THAT WARM FOR NOW. STILL...THE COMBINATION OF HIGHS AND HUMIDITY COULD PUSH HEAT INDICES TO NEAR 105 ESPECIALLY CENTRAL AND EAST SUNDAY AND MONDAY. MORNING LOWS SHOULD BE SOLIDLY IN THE LOWER TO MID 70S BASED ON LOCAL STUDIES OF LOWS COMPARED TO EXPECTED 1000-850MB THICKNESSES. READINGS WILL BEGIN TO COOL INTO WEDNESDAY WITH THE APPROACH OF THE FRONT AND ANTICIPATED HIGHER CLOUD COVER AND LOWER THICKNESSES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... SCATTERED CONVECTION FIRING ALONG THE SURFACE TROF ACROSS CENTRAL NC THIS AFTERNOON WILL BEAR WATCHING...SHOWERS IN THE VICINTY IS A GOOD BET...BUT THE CHANCE OF A THUNDERSTORM OVER THE AIRPORTS IS SMALL...LESS THAN CRITERIA FOR INSERTION INTO THE TAFS. EXPECT THE CONVECTION AT RDU/FAY/RWI TO DIMINISH WITH LOSS OF INSOLATION BY 00Z..WHILE UPPER TROF MOVING EAST ACROSS THE MOUNTAINS SHOULD SUPPORT MORE COVERAGE OVER INT/GSO. AS THE UPPER TROF WILL BE MOVING ONLY SLOWLY EAST ACROSS THE AREA...WIDELY SCATTERED TO ISOLATED CONVECTION IS EXPECTED ACROSS THE AREA OVERNIGHT. AIRPORTS WHICH RECEIVE RAIN THIS EVENING/EARLY TONIGHT COULD SEE IFR VISIBILITY...AND POSSIBLY IFR STRATUS...DEVELOP IN THE 09-13Z TIME FRAME. DRIER AIR WILL BE WORKING ITS WAY ACROSS THE AREA TOMORROW AS THE UPPER TROF AND SURFACE FRONT MOVE INTO EASTERN NORTH CAROLINA TOMORROW AFTERNOON. MORNING LOW CLOUDINESS WILL BE MORE LIKELY TO PERSIST IN RDU/FAY/RWI UNTIL THE TROF PASSES. CONVECTION WILL BE WIDELY SCATTERED IN THE MORNING...MOSTLY SHOWERY TYPE...BUT THUNDER COULD AFFECT FAY/RWI IN THE AFTERNOON IF THE FRONT AND TROF ARE STILL LAGGING ALONG INTERSTATE 95 DURING AFTERNOON HEATING. IN THE LONGER RANGE...A STRONG RIDGE WILL BUILD OVER THE AREA...SUPPRESSING CONVECTION AND ENSURING MAINLY VFR CONDITIONS FRIDAY THROUGH MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MLM/DJF NEAR TERM...MLM SHORT TERM...MLM/DJF LONG TERM...DJF AVIATION...MLM
Hazardous weather outlook, Aug 5, 3:55 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT WED AUG 5 2009 NCZ021-022-038-039-073-062000- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY- 355 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE IN FROM THE WEST. ISOLATED STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THERE IS ALSO A CHANCE OF STORMS MOVING REPEATEDLY OVER THE SAME AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. FURTHERMORE...STRONG THUNDERSTORMS WOULD PRODUCE FREQUENT LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15 SECONDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY THUNDERSTORM. NCZ007>011-023>028-040>043-074>078-083>086-088-089-062000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 355 PM EDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR...WITH ISOLATED THUNDERSTORMS BEING SEVERE. THE PRIMARY THREAT IS DAMAGING WIND GUSTS...THOUGH STRONGER STORMS COULD PRODUCE HAIL TO NICKEL SIZE. THERE IS ALSO A CHANCE OF STORMS MOVING REPEATEDLY OVER THE SAME AREA...WHICH COULD PRODUCE MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. FURTHERMORE...STRONG THUNDERSTORMS WOULD PRODUCE FREQUENT LIGHTNING...IN SOME CASES ONE STRIKE EVERY 15 SECONDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES APPROACHING 105 DEGREES SUNDAY AND MONDAY AFTERNOONS. FACTOR IN THE HEAT WHEN MAKING OUTDOOR PLANS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH ANY STORMS. DJF
In the hours before
Local storm report, Aug 5, 4:12 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 SSW BENSON 35.35N 78.55W
08/05/2009 E1.25 INCH JOHNSTON NC TRAINED SPOTTER
1.25 INCH HAIL I-95 AND NEAR EXIT 77.
&&
TDHSpecial weather statement, Aug 5, 4:55 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 455 PM EDT WED AUG 5 2009 NCZ009>011-052200- HALIFAX-VANCE-WARREN- 455 PM EDT WED AUG 5 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND HALIFAX COUNTIES THROUGH 600 PM EDT... AT 454 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MACON...OR ABOUT 8 MILES NORTHEAST OF WARRENTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON. OTHER STRONG THUNDERSTORMS WERE LOCATED TO THE SOUTHWEST...TOWARD WARRENTON AND MIDDLEBURG. GUSTY WINDS OF UP TO 50 MPH...VERY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BLOWING AROUND LIGHT OBJECTS. BOATERS ON LAKE GASTON SHOULD SEEK SAFE HARBOR AS THREATENING CONDITIONS APPROACH. DJF
Local storm report, Aug 5, 5:06 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 7 NNW CLINTON 35.09N 78.39W
08/05/2009 E0.75 INCH SAMPSON NC PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL AT DOBBS GARAGE ALONG
HIGHWAY 421.
&&
ELLISSpecial weather statement, Aug 5, 5:42 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 542 PM EDT WED AUG 5 2009 NCZ010-011-052230- HALIFAX-WARREN- 542 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF WARREN AND NORTHWEST HALIFAX COUNTIES THROUGH 630 PM EDT... AT 541 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORLINA TO 7 MILES NORTHEAST OF LITTLETON... MOVING NORTHEAST AT 15 MPH. GUSTY WINDS TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF ON OR NEAR LAKE GASTON AND ROANOKE RAPIDS LAKE...GET OUT OF THE WATER. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DONT BE CAUGHT ON THE WATER IN A STORM DJF
Special weather statement, Aug 5, 5:57 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 557 PM EDT WED AUG 5 2009 NCZ021-022-038-039-073-074-052300- DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY- 557 PM EDT WED AUG 5 2009 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD... DAVIDSON...RANDOLPH...MONTGOMERY AND STANLY COUNTIES THROUGH 700 PM EDT... AT 557 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 9 MILES NORTH OF RURAL HALL TO 6 MILES SOUTHWEST OF WELCOME TO 21 MILES WEST OF RICHFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF DANBURY TO 7 MILES NORTHWEST OF LEXINGTON TO 6 MILES NORTH OF CONCORD...MOVING EAST AT 30 MPH. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. 23
Local storm report, Aug 5, 6:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 9 NE CLINTON 35.09N 78.23W
08/05/2009 SAMPSON NC LAW ENFORCEMENT
TREES DOWN ALONG EAST DARDEN RD.
&&
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:38 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 48 min |
| Aug 5, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 56 min |
| Aug 5, 2:25 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 30 min |
| Aug 5, 2:41 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond | 43 min |
| Aug 5, 2:48 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 42 min |
| Aug 5, 2:52 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 38 min |
| Aug 5, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wake, Wayne, Wilson | 45 min |
| Aug 5, 3:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 65 min |
| Aug 5, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Aug 5, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 29 min |
| Aug 5, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 64 min |
| Aug 5, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 47 min |
| Aug 5, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 47 min |
| Aug 5, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 14 min |
| Aug 5, 5:48 PM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| Aug 5, 5:54 PM EDT | Flash Flood Warning | RAH | Granville, Vance | 115 min |
| Aug 5, 6:12 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Aug 5, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 43 min |
| Aug 5, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 26 min |
| Aug 5, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 36 min |
| Aug 5, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| Aug 5, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 66 min |
| Aug 5, 7:22 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 53 min |
| Aug 5, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 78 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.